Format

Send to

Choose Destination
Resuscitation. 2007 Jan;72(1):149-53. Epub 2006 Nov 22.

Gas embolism following intraosseous medication application proven by post-mortem multislice computed tomography and autopsy.

Author information

1
Institute of Forensic Medicine, University of Bern, Buehlstrasse 20, CH-3012 Bern, Switzerland.

Abstract

The post-mortem use of modern imaging techniques such as multislice computed tomography (MSCT) is becoming increasingly important as an aid for conventional autopsy. This article presents a case of a 4-month-old boy who died from sudden infant death syndrome (SIDS) with intravascular gas after an intraosseus medication application documented by post-mortem MSCT. It is most likely that the gas entered the body during resuscitation. This case emphasises the advantage of post-mortem imaging as a complementary aid for the autopsy. We conclude that during emergency treatment, the medical staff should be aware of the possibility of causing a gas embolism following intraosseus medication. Resuscitation with an inserted, disconnected intraosseous needle should be avoided.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center